Alert archive / Oklahoma / Tornado Warnings in 2019
Tornado Warning 103, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 16, 2019, 2:29 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 16, 2019, 2:45 PM CDT
- In force
- 16 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Observed
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063
WFUS54 KOUN 161929
TOROUN
OKC017-073-161945-
/O.NEW.KOUN.TO.W.0103.190616T1929Z-190616T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
229 PM CDT Sun Jun 16 2019
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southwestern Kingfisher County in central Oklahoma...
Northwestern Canadian County in central Oklahoma...
* Until 245 PM CDT.
* At 228 PM CDT, a confirmed tornado was located 9 miles north of
Calumet, moving southeast at 15 mph.
HAZARD...Damaging tornado.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Kingfisher and northwestern Canadian Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter, safe room or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3568 9803 3559 9818 3572 9824 3573 9821
3577 9821 3580 9810
TIME...MOT...LOC 1928Z 330DEG 11KT 3573 9817
TORNADO...OBSERVED
HAIL...<.75
$$
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 16, 6:23 AM CDT, 8 hours 6 minutes earlier.
Area forecast discussion, Jun 16, 6:23 AM CDT, 8 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 623 AM CDT Sun Jun 16 2019 .AVIATION... VFR conditions and light somewhat variable winds should continue through the day. Some widely scattered showers and storms are possible during the day, though chances are too low for mention in the TAFs. Chances for rain and thunder increase this evening across central and southern Oklahoma and north Texas. Ceilings are expected to lower overnight. Day && .PREV DISCUSSION... /issued 448 AM CDT Sun Jun 16 2019/ DISCUSSION... Precipitation continues to dwindle over our area. Some lightning is still being observed over SE OK but this too should dissipate by sunrise. Cloud cover and continued rain chances throughout the day under an upper low should keep it unseasonably cool this afternoon, especially across NW OK. Expect the highest thunderstorm chances near the Red River by late this afternoon and evening, and then as far north as I-40 tonight. Rain chances will decrease for most of the area by Monday under a mid to upper shortwave ridge, although high plains moist convection will move eastward during the overnight hours into Tue morning with a mid level shortwave trough. Localized flooding will be the main threat today through early Tue, although a few strong to severe storms may produce strong wind gusts as well. At least low chances of rainfall will continue through late Wed night thanks to yet another mid to upper shortwave traversing the plains trough within WNW flow. Solutions diverge a bit by next weekend with the synoptic pattern but generally have an upper ridge present over the ESE CONUS and zonal to WSW flow aloft over the Southern Plains. Max temps will peak on Friday afternoon with fairly stout SSW 850 mb flow present under higher heights. Some locations across SW OK and western north TX will likely near or exceed the triple digits. The GFS then suggests a cold front stalling somewhere over our region Saturday but confidence is low right now so only included mostly SChc PoPs. If it is correct, flooding rains will again be possible by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 65 84 67 / 30 50 20 40 Hobart OK 84 65 87 68 / 30 40 10 50 Wichita Falls TX 85 68 88 71 / 30 60 20 40 Gage OK 79 60 84 64 / 40 20 10 50 Ponca City OK 80 65 84 66 / 50 30 20 20 Durant OK 84 68 84 70 / 70 70 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 14/03/14
Hazardous weather outlook, Jun 16, 12:29 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Norman OK 1229 PM CDT Sun Jun 16 2019 OKZ004>048-050>052-TXZ083>090-171730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1229 PM CDT Sun Jun 16 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a marginal risk for severe storms across central and southern Oklahoma, and western north Texas, generally along and south of the interstate 40 corridor, this afternoon into the overnight. Heavy rain, hail up to the size of quarters, and damaging wind gusts up to 60 mph will be the main concerns. .Heavy Rain and Flooding... Heavy rain associated with thunderstorms this afternoon into the overnight period may result in flash flooding, especially over parts of south central Oklahoma. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorm chances will continue off and on into next weekend... with strong to severe storms remaining possible. There is a Marginal Risk for all of Oklahoma and western north Texas Tuesday for large hail and damaging winds. .Heavy Rainfall... Locally heavy rainfall may result in flooding across portions of Oklahoma through next weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 16, 11:19 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1119 AM CDT Sun Jun 16 2019
OKZ050>052-161700-
Love OK-Marshall OK-Bryan OK-
1119 AM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Love...central Marshall
and northern Bryan Counties Until noon CDT...
AT 1116 AM CDT, strong thunderstorms were along a line extending from
4 miles southeast of Durant to 3 miles south of Burneyville, moving
east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Durant, Marietta, Kingston, Bokchito, Bennington, Silo, Mead,
Armstrong, Blue, Woodville, Burneyville, Lebanon, Willis, Lake
Texoma, Calera and Mcbride.
This includes Interstate 35 between mile markers 10 and 19.
LAT...LON 3388 9659 3392 9667 3386 9669 3387 9683
3386 9687 3395 9691 3396 9698 3395 9700
3386 9701 3386 9717 3392 9721 3390 9725
3386 9726 3389 9731 3385 9733 3388 9733
3383 9746 3399 9723 3414 9595 3393 9592
TIME...MOT...LOC 1616Z 254DEG 23KT 3395 9632 3386 9732
WRSpecial weather statement, Jun 16, 12:05 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1205 PM CDT Sun Jun 16 2019
OKZ047-048-051-052-161745-
Atoka OK-Johnston OK-Marshall OK-Bryan OK-
1205 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern
Johnston...northeastern Marshall and northwestern Bryan Counties
Until 1245 PM CDT...
AT 1203 PM CDT, strong thunderstorms were along a line extending from
3 miles southwest of Caddo to near Madill, moving northeast at 25
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Madill, Tishomingo, Caddo, Milburn, Caney, Kenefic, Armstrong,
Fillmore, Coleman, Little City, Nida, Oakland and Bentley.
LAT...LON 3416 9592 3416 9598 3415 9596 3412 9594
3409 9596 3403 9628 3408 9683 3432 9659
3426 9585
TIME...MOT...LOC 1703Z 225DEG 20KT 3410 9632 3410 9673
WRSpecial weather statement, Jun 16, 1:20 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 120 PM CDT Sun Jun 16 2019 OKZ047-048-051-052-161900- Atoka OK-Johnston OK-Marshall OK-Bryan OK- 120 PM CDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka...southeastern Johnston...northeastern Marshall and northwestern Bryan Counties Until 200 PM CDT... AT 119 PM CDT, a strong thunderstorm was located near Little City, moving east at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Durant, Madill, Kingston, Caddo, Silo, Kenefic, Mead, Armstrong, Little City, Nida and northeastern Lake Texoma. LAT...LON 3397 9682 3415 9676 3423 9624 3402 9621 TIME...MOT...LOC 1819Z 261DEG 32KT 3407 9666 WR
Special weather statement, Jun 16, 2:25 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
225 PM CDT Sun Jun 16 2019
OKZ048-051-052-162000-
Atoka OK-Marshall OK-Bryan OK-
225 PM CDT Sun Jun 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR south central Atoka...southern
Marshall and northern Bryan Counties Until 300 PM CDT...
AT 225 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Lane to 3 miles south of Kingston, moving east
at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Durant, Kingston, Caddo, Bokchito, Silo, Kenefic, Mead, Armstrong,
Blue, Woodville, Little City, eastern Lake Texoma, Calera and
Mcbride.
LAT...LON 3416 9598 3412 9594 3405 9594 3387 9660
3388 9659 3390 9659 3390 9663 3392 9666
3389 9668 3402 9690 3424 9595 3419 9578
3416 9578
TIME...MOT...LOC 1925Z 276DEG 13KT 3417 9591 3395 9673
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 67 min |
| Jun 15, 7:12 PM CDT | Special Weather Statement | OUN | Lincoln | 33 min |
| Jun 15, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 29 min |
| Jun 15, 7:48 PM CDT | Areal Flood Advisory | OUN | Dewey, Major | 3 hr |
| Jun 15, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 53 min |
| Jun 15, 7:57 PM CDT | Special Weather Statement | OUN | Harmon | 33 min |
| Jun 15, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 35 min |
| Jun 15, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon, Jackson | 50 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 46 min |
| Jun 15, 8:20 PM CDT | Flash Flood Warning | OUN | Dewey | 4 hr |
| Jun 15, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 48 min |
| Jun 15, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 53 min |
| Jun 15, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 53 min |
| Jun 15, 8:41 PM CDT | Tornado Warning | OUN | Custer, Dewey | 49 min |
| Jun 15, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Greer, Kiowa, Roger Mills, Washita | 46 min |
| Jun 15, 8:45 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major, Woods | 3 hr |
| Jun 15, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 67 min |
| Jun 15, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Harmon, Jackson, Kiowa, Tillman | 49 min |
| Jun 15, 9:06 PM CDT | Tornado Warning | OUN | Custer | 39 min |
| Jun 15, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Ellis, Kiowa, Roger Mills and 1 more | 49 min |
| Jun 15, 9:12 PM CDT | Flash Flood Warning | OUN | Major, Woods | 4 hr |
| Jun 15, 9:30 PM CDT | Areal Flood Advisory | OUN | Custer | 3 hr |
| Jun 15, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Greer, Jackson, Kiowa and 1 more | 39 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Dewey, Kiowa, Washita | 47 min |
| Jun 15, 9:55 PM CDT | Flash Flood Warning | OUN | Custer | 4 hr |
| Jun 15, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 50 min |
| Jun 15, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Major, Woods, Woodward | 64 min |
| Jun 15, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Grady, Jefferson, Kiowa and 2 more | 50 min |
| Jun 15, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Grady and 2 more | 47 min |
| Jun 15, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 63 min |
| Jun 15, 10:33 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Grant | 4 hr |
| Jun 15, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 3 more | 51 min |
| Jun 15, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Garfield, Grady and 5 more | 47 min |
| Jun 15, 10:44 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Major, Woods, Woodward | 3 hr |
| Jun 15, 11:07 PM CDT | Special Weather Statement | OUN | Grant | 38 min |
| Jun 15, 11:10 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more | 50 min |
| Jun 15, 11:16 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cleveland, Cotton, Garvin, Grady, Jefferson and 5 more | 44 min |
| Jun 15, 11:18 PM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 3 hr |
| Jun 15, 11:25 PM CDT | Special Weather Statement | OUN | Harper | 35 min |
| Jun 15, 11:49 PM CDT | Areal Flood Advisory | OUN | Garfield, Logan, Noble, Payne | 3 hr |
| Jun 15, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Kingfisher, Lincoln, Logan, Major and 4 more | 41 min |
| Jun 15, 11:52 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| Jun 15, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Johnston, Love, McClain and 5 more | 50 min |
| Jun 15, 11:56 PM CDT | Tornado Warning | OUN | Lincoln | 21 min |
| Jun 15, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 16, 12:02 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| Jun 16, 12:05 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne, Pottawatomie, Seminole | 40 min |
| Jun 16, 12:15 AM CDT | Areal Flood Warning | OUN | Blaine, Custer, Dewey, Major, Roger Mills, Woods and 1 more | 9 hr |
| Jun 16, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 46 min |
| Jun 16, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love, Marshall | 67 min |
| Jun 16, 1:15 AM CDT | Special Weather Statement | OUN | Coal, Johnston | 45 min |
| Jun 16, 2:03 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 57 min |
| Jun 16, 5:57 AM CDT | River Flood Warning | OUN | Custer, Washita | 27 hr |
| Jun 16, 11:19 AM CDT | Special Weather Statement | OUN | Bryan, Love, Marshall | 41 min |
| Jun 16, 12:05 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| Jun 16, 1:20 PM CDT | Special Weather Statement | OUN | Marshall | 40 min |
| Jun 16, 1:23 PM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Carter, Johnston, Love, Marshall | 3 hr |
| Jun 16, 2:13 PM CDT | Tornado Warning | OUN | Canadian, Kingfisher | 17 min |
| Jun 16, 2:25 PM CDT | Special Weather Statement | OUN | Bryan, Marshall | 35 min |
| Jun 16, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 38 min |
| Jun 16, 2:43 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 32 min |
| Jun 16, 2:55 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 45 hr |
| Jun 16, 3:00 PM CDT | River Flood Warning | OUN | Payne | 65 hr |
| Jun 16, 3:20 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 17 hr |
| Jun 16, 3:20 PM CDT | Special Weather Statement | OUN | Canadian, Oklahoma | 55 min |
| Jun 16, 3:24 PM CDT | Areal Flood Warning | OUN | Bryan, Johnston, Marshall | 3 hr |
| Jun 16, 4:12 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma | 48 min |
| Jun 16, 4:24 PM CDT | Special Weather Statement | OUN | Bryan | 66 min |
| Jun 16, 4:51 PM CDT | Special Weather Statement | OUN | McClain | 24 min |
| Jun 16, 5:02 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, Lincoln, Oklahoma | 28 min |
| Jun 16, 5:07 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| Jun 16, 5:23 PM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Jun 16, 5:37 PM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 38 min |
| Jun 16, 6:00 PM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| Jun 16, 6:11 PM CDT | Special Weather Statement | OUN | Seminole | 34 min |
| Jun 16, 6:19 PM CDT | Areal Flood Warning | OUN | Bryan, Marshall | 6 hr |
Nearby
Tornado Warnings in Oklahoma, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.